Alert archive / Texas / High Wind Warnings in 2009
High Wind Warning 8, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Jun 14, 2009, 9:37 PM CDT for 4 counties in Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2009, 9:37 PM CDT (02:37 UTC)
- Expired
- Jun 14, 2009, 10:25 PM CDT
- In force
- 48 min
- Issued by
- NWS Amarillo, TX
Counties Dallam County, TX, Hartley County, TX, Moore County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 104 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1491 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 150237 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 937 PM CDT SUN JUN 14 2009 ...STRONG WINDS RESULTS FROM SHOWERS... .WEAKENING SHOWERS HAVE PRODUCE STRONG STRAIT LINE WINDS NEAR DALHART. THESE WINDS RESULTED FROM DYING THUNDERSTORMS WHICH MOVED OUT OF NEW MEXICO. THE WINDS ARE EXPECTED TO MOVE EAST THROUGH SHERMAN AND MOORE COUNTIES THIS EVENING. TXZ001-002-006-007-150500- /O.NEW.KAMA.HW.W.0008.090615T0237Z-090615T0500Z/ DA PANHANDLE. WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE THROUGH AT LEAST MIDNIGHT ACROSS DALLAM...HARTLEY...SHERMAN AND MOORE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
000 WWUS74 KAMA 150325 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1025 PM CDT SUN JUN 14 2009 TXZ001-002-006-007-150430- /O.CAN.KAMA.HW.W.0008.000000T0000Z-090615T0500Z/ DALLAM-SHERMAN-HARTLEY-MOORE- INCLUDING THE CITIES OF...DALHART...STRATFORD...HARTLEY... CHANNING...DUMAS 1025 PM CDT SUN JUN 14 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH WIND WARNING WHICH WAS IN EFFECT FOR THE NORTHWEST TEXAS PANHANDLE UNTIL 12 MIDNIGHT CDT. THE STRONG WINDS WHICH WERE REPORTED EARLIER FROM SHOWERS MOVING ACROSS THE NORTHWEST TEXAS PANHANDLE HAVE NOW DIMINISHED. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ SCHNEIDER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Jun 14, 6:12 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 14, 6:12 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 612 PM CDT SUN JUN 14 2009 .AVIATION... CONVECTION THIS EVENING MORE LIKELY TO AFFECT THE AMARILLO TAF SITE THAN THE DALHART OR GUYMON TAF SITES. WILL CARRY TEMP GROUP TIL 04Z MONDAY FOR THUNDERSTORMS AND ERRATIC WINDS. EXCEPT FOR MVFR CONDITIONS IN AND NEAR THUNDERSTORMS...VFR CONDITIONS LIKELY TO PREVAIL. WINDS WILL BE FROM THE SOUTH AND SOUTHWEST WITH SPEEDS INCREASING AND GUSTY BY 15Z MONDAY. SCHNEIDER && .PREV DISCUSSION... /ISSUED 412 PM CDT SUN JUN 14 2009/ UPDATE... UPDATED TO INCLUDE THE TORNADO WATCH ACROSS THE NORTH CENTRAL AND NORTHEASTERN PORTIONS OF THE REGION. SJOHNSON PREV DISCUSSION... /ISSUED 257 PM CDT SUN JUN 14 2009/ DISCUSSION... CLOUD ARE BEGINNING TO DISSIPATE ACROSS THE SOUTHERN TEXAS PANHANDLE...THUS INCREASING THE SEVERE THREAT FOR THE REST OF THE AFTERNOON AND EARLY EVENING...THEREFORE A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE SOUTHERN TEXAS PANHANDLE THROUGH 02Z. STORMS COULD LINGER INTO THE EARLY MORNING HOURS...BUT THINK THE MAIN SEVERE THREAT WILL BE THROUGH 02Z. TOMORROW WITH THE DRYLINE MIXING INTO THE FAR EASTERN PANHANDLES...EXPECT THE CHANCES OF PRECIPITATION TO BE CONFINED TO THE EASTERN ZONES THROUGH THE AFTERNOON HOURS. FOR TOMORROW NIGHT...MODELS CONTINUE TO INDICATE A WEAK COLD FRONT PUSHING THROUGH THE REGION BRINGING LITTLE MORE THAN A WIND SHIFT. HOWEVER...EXPECT LOW CLOUDS TO DEVELOP BEHIND THIS COLD FRONT. THEREFORE UNDERCUT GUIDANCE FOR TEMPERATURES ON TUESDAY. FROM TUESDAY THROUGH THURSDAY...THE RIDGE AMPLIFIES OVER THE HIGH PLAINS RESULTING IN A DRIER PATTERN. THE ONE EXCEPTION MAY BE MOUNTAIN CONVECTION DEVELOPING IN NEW MEXICO ON ANY AFTERNOON THROUGH MID WEEK COULD PROPAGATE INTO THE WESTERN PANHANDLES...BUT TOO MUCH UNCERTAINTY AT THIS POINT TO INCLUDE POPS. WITH THE RIDGE AMPLIFYING...A SIGNIFICANT WARMING TREND IS EXPECTED WITH TEMPERATURES OVER 100 DEGREES POSSIBLE ACROSS SOME PORTIONS OF THE REGION ESPECIALLY WEDNESDAY. INTO THE EXTENDED...THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT OF A PATTERN CHANGE BY THE END OF THE WEEK...WITH A SHIFT FROM THE UPPER LEVEL SOUTHWESTERLY FLOW THAT HAS DOMINATED OVER THE LAST WEEK OR SO TO NORTHWESTERLY UPPER LEVEL FLOW. THIS COULD SIGNAL A RETURN TO A MORE ACTIVE WEATHER PATTERN. HOWEVER...MODELS AT THIS TIME ARE UNCERTAIN AS TO THE EXACT ONSET OF THIS PATTERN...IT COULD BE AS EARLY AS THURSDAY OR AS LATE AS SATURDAY. FOR THAT REASON HAVE NOT INCLUDED POPS IN THE EXTENDED AS OF YET. SJOHNSON FIRE WEATHER... FIRE WEATHER CONCERNS WILL BE INCREASING...AS A WARMING TREND IS EXPECTED WITH MOSTLY DRY WEATHER THROUGH THE WEEK. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE BY TUESDAY ESPECIALLY ACROSS THE WESTERN PANHANDLES. SJOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/11
Hazardous weather outlook, Jun 14, 9:03 PM CDT, 34 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 903 PM CDT SUN JUN 14 2009 OKZ001>003-TXZ001>020-151100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 903 PM CDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 AM CDT FOR THE EXTREME SOUTHEASTERN TEXAS PANHANDLE. A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CDT FOR THE NORTHEAST AND NORTHERN TEXAS PANHANDLE...AND THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY THE EASTERN HALF OF THE TEXAS AND AND OKLAHOMA PANHANDLES MONDAY AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION TODAY AND MONDAY. SCHNEIDER
In the hours before
Local storm report, Jun 14, 7:07 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
707 PM CDT SUN JUN 14 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 9 NNE STINNETT 35.94N 101.38W
06/14/2009 E1.00 INCH HUTCHINSON TX EMERGENCY MNGR
HAIL COVERING GROUND 3 MILES NORTH OF Y ON HWY 207.
CORRECTED TIME OF EVENT.
&&
CORRECTED EVENT TIME...REMARKS
EVENT NUMBER AMA01540
JCLocal storm report, Jun 14, 7:35 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
735 PM CDT SUN JUN 14 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL 9 E MORSE 36.06N 101.31W
06/14/2009 E0.75 INCH HANSFORD TX PUBLIC
&&
EVENT NUMBER AMA01542
JCSpecial weather statement, Jun 14, 7:45 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 745 PM CDT SUN JUN 14 2009 TXZ004-005-150115- LIPSCOMB TX-OCHILTREE TX- 745 PM CDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM OVER OCHILTREE AND LIPSCOMB COUNTIES... AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF WOLF CREEK PARK...OR ABOUT 11 MILES SOUTH OF PERRYTON...MOVING EAST AT 35 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS NEAR WOLF CREEK PARK CAN EXPECT BRIEF HEAVY RAIN...HAIL...AND THESE GUSTY WINDS. JJB
Special weather statement, Jun 14, 8:38 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 838 PM CDT SUN JUN 14 2009 TXZ019-020-150215- COLLINGSWORTH TX-DONLEY TX- 838 PM CDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM OVER DONLEY AND COLLINGSWORTH COUNTIES... AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF WELLINGTON TO 8 MILES SOUTH OF HEDLEY...MOVING NORTHEAST AT 25 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
Special weather statement, Jun 14, 8:54 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 854 PM CDT SUN JUN 14 2009 TXZ012-017-150230- POTTER TX-RANDALL TX- 854 PM CDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM OVER RANDALL AND POTTER COUNTIES... AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF BUSHLAND TO 8 MILES SOUTH OF BUFFALO LAKE...MOVING EAST AT 40 MPH. THIS STORM HAS A HISTORY OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. MOTORISTS ALONG INTERSTATE 40 BETWEEN WILDORADO AND AMARILLO SHOULD BE PREPARED FOR THE STRONG WINDS. JJB
Local storm report, Jun 14, 9:35 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
935 PM CDT SUN JUN 14 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0923 PM NON-TSTM WND GST 3 SW DALHART 36.03N 102.55W
06/14/2009 M74 MPH HARTLEY TX ASOS
&&
EVENT NUMBER AMA01543
CKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:01 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 59 min |
| Jun 14, 9:40 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 53 min |
| Jun 14, 9:54 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 66 min |
| Jun 14, 10:52 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 25 min |
| Jun 15, 4:07 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 53 min |
| Jun 15, 4:19 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 42 min |
| Jun 15, 4:26 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree | 64 min |
| Jun 15, 5:15 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 60 min |
| Jun 15, 5:36 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Lipscomb, Ochiltree, Roberts | 54 min |
| Jun 15, 6:11 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 64 min |
| Jun 15, 6:25 PM CDT | Tornado Warning | AMA | Lipscomb, Ochiltree | 35 min |
Nearby
High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.